MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AC3 OPTIMUS IABP NA/EMEA; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC AC3 OPTIMUS IABP NA/EMEA; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAP-0700
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "pump lost power during patient transport." as a result, the pump was switched out for another.No patient harm or injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).Additional information received on 02aug2023 reported that there was condensation build-up in the balloon and the pump.The reported complaint of "pump lost power" was confirmed based on the inspection of the returned sample.The customer returned a battery (part number: 4000-9022-002, lot number: 18c20f0063) for investigation.Visual inspection of the battery was performed (inp-1 through inp-5) and no abnormality was noted.The returned battery failed the battery load test.During the complaint investigation, the pump operated on battery power for approximately a total of 46 minutes after a full charge.The battery was installed into a known good ac3 for functional testing.The iabp powered up successfully with no alarm, all voltages were present (+5v, +12v and -12v) and within specifications.The battery load test was performed.The iabp was running on battery until the iabp shut down.The batteries were then left to charge in the iabp for over 9 hours.The full charge of batteries was 13.1 volts (anp-2).Pumping was initiated (anp-3).The iabp gave a proper alarm when disconnected from the ac power (anp-4).The iabp alarmed "less than 20 minutes remaining" after approximately 40 minutes when running on battery power (anp-5).The iabp alarmed "less than 10 minutes remaining" after approximately 44 minutes when running on battery power (anp-6).Within 1 minute of the 10 minutes remaining alarm, the pump alarmed "less than 5 minutes remaining" and shut down before a picture could be taken of the alarm.The total battery runtime was approximately 46 minutes (anp-7).Additionally, iabp users and servicers must follow the operating instructions manual for recommendations on usage, charging, maintenance and storage of the batteries.If battery maintenance was not performed per the iabp operating instructions manual, the battery might not provide the expected minimum run time of operating power.Based on a review of the device history record (dhr), the product met specification upon release; however, the received product did not meet test specifications during the complaint investigation due to the short battery run time.A definitive root cause could not be determined but a potential cause of the short battery life was a result of maintaining of the battery.No further action was required at this time.Teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a.Corrected data: n/a.

Brand Name
AC3 OPTIMUS IABP NA/EMEA
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17437807
Report Number3010532612-2023-00459
Device Sequence Number8979009
Product Code DSP
UDI-Device Identifier10801902172065
UDI-Public10801902172065
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K162820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAP-0700
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown